Next Article in Journal
Plant Lectins Targeting O-Glycans at the Cell Surface as Tools for Cancer Diagnosis, Prognosis and Therapy
Next Article in Special Issue
Drug Hypersensitivity and Desensitizations: Mechanisms and New Approaches
Previous Article in Journal
Message in a Bottle: Dialog between Intestine and Skin Modulated by Probiotics
Previous Article in Special Issue
Reclassifying Anaphylaxis to Neuromuscular Blocking Agents Based on the Presumed Patho-Mechanism: IgE-Mediated, Pharmacological Adverse Reaction or “Innate Hypersensitivity”?
Article Menu
Issue 6 (June) cover image

Export Article

Open AccessReview
Int. J. Mol. Sci. 2017, 18(6), 1243; doi:10.3390/ijms18061243

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): An Interplay among Drugs, Viruses, and Immune System

Department of Dermatology, National Taiwan University Hospital and National Taiwan University College of Medicine, Taipei 10002, Taiwan
*
Author to whom correspondence should be addressed.
Academic Editor: Werner J. P Pichler
Received: 24 April 2017 / Revised: 30 May 2017 / Accepted: 2 June 2017 / Published: 9 June 2017
(This article belongs to the Special Issue Drug Hypersensitivity)
View Full-Text   |   Download PDF [4033 KB, uploaded 12 June 2017]   |  

Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a severe multiorgan hypersensitivity reaction mostly caused by a limited number of eliciting drugs in patients with a genetic predisposition. Patients with DRESS syndrome present with characteristic but variable clinical and pathological features. Reactivation of human herpesviruses (HHV), especially HHV-6, is the hallmark of the disease. Anti-viral immune responses intertwined with drug hypersensitivity make the disease more complicated and protracted. In recent years, emerging studies have outlined the disease more clearly, though several important questions remain unresolved. In this review, we provide an overview of DRESS syndrome, including clinical presentations, histopathological features, pathomechanisms, and treatments. View Full-Text
Keywords: drug reaction with eosinophilia and systemic symptoms; drug-induced hypersensitivity syndrome; histopathology; pathogenesis; human herpesviruses-6; treatment; prognosis drug reaction with eosinophilia and systemic symptoms; drug-induced hypersensitivity syndrome; histopathology; pathogenesis; human herpesviruses-6; treatment; prognosis
Figures

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. (CC BY 4.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Cho, Y.-T.; Yang, C.-W.; Chu, C.-Y. Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): An Interplay among Drugs, Viruses, and Immune System. Int. J. Mol. Sci. 2017, 18, 1243.

Show more citation formats Show less citations formats

Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Int. J. Mol. Sci. EISSN 1422-0067 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top